U.S. doctors online nowAsk doctors free
Rockville, MD
A 40-year-old female asked:

I seem to get a hive or two an hr or so after taking any meds. hives from xyzal, benadryl, (diphenhydramine) mestinon, nsaids, and others. why does any pill cause hives?

1 doctor answer1 doctor weighed in
Dr. John Chiu
Allergy and Immunology 57 years experience
Doubtful: It is highly unlikely that anyone can be allergic to all medications with different chemical structure. The only common denominator may be from the gelatin capsule which people may be allergic . But all bets are off if you have the same problem with tablets. Suggest you consult an allergist and undergo some challenge test else you may have trouble getting emergency care.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.